A “Crazy Paving” Pattern on CT Scan in A Patient Treated with Pembrolizumab

(E-pub Ahead of Print)

Author(s): Maurizio Marvisi*, Sara Ramponi, Laura Balzarini, Chiara Mancini.

Journal Name: Current Drug Safety

Submit Manuscript
Submit Proposal

Abstract:

Background: Programmed cell death protein 1 (PD-1) and its ligand, PD-L1, have shown great promise in clinical practice and have been incorporated into standard management of NSCLC. Pneumonitis is a serious autoimmune toxicity associated with the use of anti-PD-1/PD-L1 antibodies, resulting in significant morbidity and mortality.

Methods: We described the case of a 73-year-old woman with no history of smoking developing exertional dyspnea four months after taking Pembrolizumab.

Results: High resolution contrast CT scan (HRCT) presented a unilateral “crazy paving” pattern, and bronchoalveolar lavage (BAL) an important lymphocytosis (20% of total cell count). The patient reached clinical stability after the administration of systemic steroids (2mg\Kg\die), and was discharged with long term oxygen therapy.

Discussion: Pulmonary toxicity is frequent when using PD-1 inhibitors, resulting in significant morbidity and mortality, often resulting in the discontinuation of therapy. Clinical presentation is usually protean and HRCT pattern nonspecific. This is the first case presenting a “crazy paving” pattern associated with BAL lymphocytosis.

Conclusions: Oncologists, pulmonologists, radiologists and general practitioners have to consider PD-1 and PD-L1 inhibitor pneumonitis as a potentially disabling and fatal event.

Keywords: pembrolizimab, PD-1 inhibitors, pulmonary toxicity, pneumonitis.

Rights & PermissionsPrintExport Cite as


Article Details

(E-pub Ahead of Print)
DOI: 10.2174/1574886314666190312115648
Price: $95

Article Metrics

PDF: 5